MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 15th february 2023, rayner received notification from a uk healthcare facility of an event that occurred during implantation of a rayone aspheric rao600c.The event description provided states that immediately following implantation into the eye the iol optic was observed to be broken necessitating lens explantation.
 
Additional Manufacturer Narrative
The reference (b)(6) has been allocated to this case by rayner.The verbatim report received states that immediately following implantation into the eye the optic was observed to be cut/broken.The rayone aspheric rao600c was explanted and exchanged during the original surgery session without any injury to the patient.The device was discarded by the healthcare facility following explantation."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The rayone preloaded iol injection system use risk analysis identifies forcing a blocked injector and inadequate lubrication as possible causes of "lens optic damage".Additionally, the rayner hydrophilic acrylic intraocular lens use risk analysis identifies the following as possible causes of "physical damage to iol"; sharp edge instruments used during surgical procedure, surgical procedure incorrect, incorrect use of lens injection system, surgeon misidentifying posterior capsule creasing, lens surface ablated by nd:yag operator error (not applicable in this case) and cracked optic surface post injection due to dehydration of lens.A review of existing vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 072196797.Without the ability to examine the device and without clear event details being provided it is not possible to determine the root cause of the damage to the optic immediately following implantation.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key16407542
Report Number3012304651-2023-00016
Device Sequence Number12236842
Product Code HQL
UDI-Device Identifier05029867692284
UDI-Public(01)05029867692284
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number072196797
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Initial Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown